View Single Post
Old 08-24-2016, 07:18 PM  
goldiemom
Junior Member
 
Join Date: Aug 2016
Posts: 9
Default Hair color, nail polish causing my autoimmune disease

It was a drop of hair bleach on my leg that caused vitiligo all over my body, triggered the acute onset of primary biliary cirrhosis and hashimotos hypothyroidism as part of polyglandular dysfunction and now myasthenia gravis. Haircolor, nail polish, and cosmetics often contain capryllic acid, an ingredient considered natural as it comes from coconut oil, it is also called octynoic acid. Apparently in people who have a genetic predisposition, the capryllic acid triggers it, and the person either has or develops antibodies to the capryllic acid.

One drop of hair bleach bleached that one spot which despite many showers spread into a huge spot and then all over. I was diagnosed with autoimmune liver disease probably pbc, polyglandular dysfunction, and hypothyroidism within six months of the hair dye. The disease has progressed relentlessly with no remissions though mild although I never drink, take as few and as low dose of meds as I can, and eat healthy.

I also take lots of antioxidants and recommended vitamins. I had an abnormal single fiber emg which showed increased repetitive potentials in all my muscles that sounded like the purring of a cat and the tech called the doctor concerned I should be admitted to the hospital. The doc showed up and I was told then I either had myasthenia gravis so bad I shouldn't be upright or I was on some kind of drug and the doc decided the latter and threw me out of his office.

I also had ptosis but no diplopia then. Recently I developed diplopia, severe crushing facial pain and headaches along with numb paralyzed cheek, drooping mouth and eye. My vitiligo is worse on that side of my face so its like you can see the antibodies eating up the melanin in my skin and attacking that part of my face. Taking mestinon was like drinking cold water when you are extremely thirsty. I can feel it go through my body and my muscles stop aching and I feel better, till it wears off. Then I feel worse than before I took it. My symptoms are constant and have been once they start.
goldiemom is offline   Reply With Quote